Alert archive / Pennsylvania / Excessive Heat Warnings in 2021

Excessive Heat Warning 1, NWS State College, PA

August 11, 202116 counties in Pennsylvania

NWS State College, PA issued this excessive heat warning at Aug 11, 2021, 3:38 AM EDT for 16 counties in Pennsylvania. It took effect at Aug 12, 2021, 12:00 PM EDT. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 11, 2021, 3:38 AM EDT (07:38 UTC)
In effect from
Aug 12, 2021, 12:00 PM EDT
Expired
Aug 12, 2021, 7:00 PM EDT
In force
7 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA, York County, PA

The radar

The State College radar (KCCX), 104 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 1:15 PM EDTTSTM WND DMG2 Ssw English Center, PAMULTIPLE TREES AND WIRES DOWN.
Aug 12, 1:35 PM EDTTSTM WND DMG4 S Ralston, PAMULTIPLE WIRES DOWN ON ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1735 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

918 
WWUS71 KCTP 110738
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
338 AM EDT Wed Aug 11 2021

PAZ028-036-046-049>053-056>059-063>066-112300-
/O.UPG.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
/O.NEW.KCTP.EH.W.0001.210812T1600Z-210812T2300Z/
/O.CON.KCTP.HT.Y.0005.210811T1600Z-210811T2300Z/
Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Mifflintown, Chambersburg, Williamsport, 
Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, 
Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, 
Carlisle, Gettysburg, York, and Lancaster
338 AM EDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot
  conditions with heat index values up to 110 expected. For the 
  Heat Advisory, heat index values up to 104 expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...For the Excessive Heat Warning, from noon to 7 PM EDT 
  Thursday. For the Heat Advisory, from noon today to 7 PM EDT 
  this evening.

* IMPACTS...The excessive heat will significantly increase the
  risk for heat-related illnesses, particularly for those working
  outside or participating in outdoor activities. The heat may be
  life-threatening to the elderly and those in poor health, due to
  prolonged exposure without air conditioning. Reduced air quality
  and surge in cooling demand.

* ADDITIONAL DETAILS...Excessive heat conditions are likely to
  continue on Friday. Relief from the heat and humidity will 
  arrive over the weekend. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.
Young children and pets should never be left unattended in 
vehicles under any circumstances. 

If you work or spend time outside, reschedule strenuous 
activities to early morning or evening. Know the signs and 
symptoms of heat exhaustion and heat stroke. Wear lightweight and 
loose fitting clothing.

To reduce risk during outdoor work, the Occupational Safety
and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

For excessive heat safety information, visit weather.gov/heat.

&&

$$

PAZ012-018-035-037-041-042-112300-
/O.EXA.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
Northern Clinton-Northern Centre-Fulton-Tioga-Northern Lycoming-
Sullivan-
Including the cities of Renovo, Philipsburg, McConnellsburg, 
Mansfield, Wellsboro, Trout Run, and Laporte
338 AM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

* WHAT...Heat index values around 100 expected.

* WHERE...Northern Clinton, Northern Centre, Fulton, Tioga, 
  Northern Lycoming and Sullivan Counties.

* WHEN...From noon to 7 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.

Young children and pets should never be left unattended in
vehicles under any circumstances. 

If you work or spend time outside, reschedule strenuous 
activities to early morning or evening. Know the signs and 
symptoms of heat exhaustion and heat stroke. Wear lightweight and
loose fitting clothing.

To reduce risk during outdoor work, the Occupational Safety
and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

For excessive heat safety information, visit weather.gov/heat.

&&

$$

PAZ019-025>027-045-112300-
/O.CON.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
Southern Centre-Blair-Huntingdon-Mifflin-Southern Clinton-
Including the cities of State College, Altoona, Huntingdon, 
Mount Union, Lewistown, and Lock Haven
338 AM EDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY...

* WHAT...Heat index values up to 104 expected.

* WHERE...Southern Centre, Mifflin, Huntingdon, Blair and 
  Southern Clinton Counties.

* WHEN...From noon to 7 PM EDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.
Young children and pets should never be left unattended in 
vehicles under any circumstances. 

If you work or spend time outside, reschedule strenuous 
activities to early morning or evening. Know the signs and 
symptoms of heat exhaustion and heat stroke. Wear lightweight and 
loose fitting clothing.

To reduce risk during outdoor work, the Occupational Safety
and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

For excessive heat safety information, visit weather.gov/heat.

&&

$$
MRS/DNM
For more information from the National Weather Service visit
http://weather.gov/ctp
2 follow-up statements
047 
WWUS71 KCTP 120027
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
827 PM EDT Wed Aug 11 2021

PAZ028-036-046-049>053-056>059-063>066-122300-
/O.CON.KCTP.EH.W.0001.210812T1600Z-210812T2300Z/
Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-
Cumberland-Adams-York-Lancaster-
Including the cities of Mifflintown, Chambersburg, Williamsport, 
Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, 
Berwick, Newport, Harrisburg, Hershey, Pottsville, Lebanon, 
Carlisle, Gettysburg, York, and Lancaster
827 PM EDT Wed Aug 11 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY...

* WHAT...Dangerously hot conditions with heat index values between
  105 and 110 expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...From noon to 7 PM EDT Thursday.

* IMPACTS...Increased risk for heat-related illnesses. The heat 
  may be life-threatening to the elderly and those in poor 
  health, due to prolonged exposure without air conditioning. 
  Air quality unhealthy for sensitive groups. Surge in cooling 
  demand.

* ADDITIONAL DETAILS...Excessive Heat can be life-threatening
  among at-risk populations, such as children, the elderly, and
  those with pre-existing health conditions. Overnight low
  temperatures will also be very warm and oppressively muggy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.

For excessive heat safety information, visit weather.gov/heat.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

PAZ012-018-019-025>027-035-037-041-042-045-122300-
/O.CON.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Fulton-Tioga-Northern Lycoming-Sullivan-Southern Clinton-
Including the cities of Renovo, Philipsburg, State College, 
Altoona, Huntingdon, Mount Union, Lewistown, McConnellsburg, 
Mansfield, Wellsboro, Trout Run, Laporte, and Lock Haven
827 PM EDT Wed Aug 11 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM EDT
THURSDAY...

* WHAT...Heat index values up to 103 expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...From noon to 7 PM EDT Thursday.

* IMPACTS...High temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true
during hot weather when car interiors can reach lethal
temperatures in a matter of minutes. LOOK BEFORE YOU LOCK.

For excessive heat safety information, visit weather.gov/heat.

The latest forecast information can be found on the
NWS State College Facebook page and Twitter @NWSStateCollege,
or on the web at weather.gov/ctp.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/ctp
144 
WWUS71 KCTP 120733
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
333 AM EDT Thu Aug 12 2021

PAZ057-059-064>066-122330-
/O.NEW.KCTP.EH.W.0002.210813T1600Z-210813T2300Z/
/O.CON.KCTP.EH.W.0001.210812T1600Z-210812T2300Z/
Dauphin-Lebanon-Adams-York-Lancaster-
Including the cities of Harrisburg, Hershey, Lebanon, Gettysburg,
York, and Lancaster
333 AM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO
7 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 7 PM EDT
FRIDAY...

* WHAT...Dangerously hot conditions with maximum heat index 
  values up to 110 expected today and up to 105 on Friday. 

* WHERE...Dauphin, Lebanon, Adams, York and Lancaster Counties.

* WHEN...Noon today to 7 PM EDT today and Friday.

* IMPACTS...Excessive heat and humidity will significantly
  increase the potential for heat related illnesses, particularly
  for those working or participating in outdoor activities. Air
  quality will be reduced and people unusually sensitive to air
  pollution may be mildly affected. A surge in cooling demand is
  expected due to the excessive heat conditions. 

* ADDITIONAL DETAILS...Excessive heat can be life-threatening
  among at-risk populations, such as children, the elderly, and
  those with pre-existing health conditions. In addition to the
  daytime heat, overnight low temperatures will also be very warm
  and oppressively muggy especially in urban corridors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.

Young children and pets should never be left unattended in
vehicles under any circumstances. 

If you work or spend time outside, reschedule strenuous 
activities to early morning or evening. Know the signs and 
symptoms of heat exhaustion and heat stroke. Wear lightweight and 
loose fitting clothing. For more excessive heat safety 
information, visit weather.gov/heat.

&&

$$

PAZ028-036-046-049>053-056-058-063-122330-
/O.NEW.KCTP.HT.Y.0007.210813T1600Z-210813T2300Z/
/O.CON.KCTP.EH.W.0001.210812T1600Z-210812T2300Z/
Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Schuylkill-Cumberland-
Including the cities of Mifflintown, Chambersburg, Williamsport, 
Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, 
Berwick, Newport, Pottsville, and Carlisle
333 AM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM NOON TODAY TO
7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

* WHAT...For the Excessive Heat Warning, dangerously hot
  conditions with maximum heat index values up to 106 expected. 
  For the Heat Advisory, heat index values up to 102 expected.

* WHERE...Portions of central Pennsylvania.

* WHEN...For the Excessive Heat Warning, from noon today to 7 PM 
  EDT this evening. For the Heat Advisory, from noon to 7 PM EDT 
  Friday.

* IMPACTS...Excessive heat and humidity will significantly
  increase the potential for heat related illnesses, particularly
  for those working or participating in outdoor activities. Air
  quality will be reduced and people unusually sensitive to air
  pollution may be mildly affected. A surge in cooling demand is
  expected due to the excessive heat conditions. 

* ADDITIONAL DETAILS...Excessive heat can be life-threatening 
  among at-risk populations, such as children, the elderly, and 
  those with pre-existing health conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.

Young children and pets should never be left unattended in
vehicles under any circumstances. 

If you work or spend time outside, reschedule strenuous 
activities to early morning or evening. Know the signs and 
symptoms of heat exhaustion and heat stroke. Wear lightweight and 
loose fitting clothing. For more excessive heat safety 
information, visit weather.gov/heat.

&&

$$

PAZ026-027-035-122330-
/O.NEW.KCTP.HT.Y.0007.210813T1600Z-210813T2300Z/
/O.CON.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
Huntingdon-Mifflin-Fulton-
Including the cities of Huntingdon, Mount Union, Lewistown, 
and McConnellsburg
333 AM EDT Thu Aug 12 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY...

* WHAT...Maximum heat index values between 100 and 104 expected.

* WHERE...Huntingdon, Mifflin and Fulton Counties.

* WHEN...Noon to 7 PM EDT today and Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.

Young children and pets should never be left unattended in
vehicles under any circumstances. 

If you work or spend time outside, reschedule strenuous 
activities to early morning or evening. Know the signs and 
symptoms of heat exhaustion and heat stroke. Wear lightweight and 
loose fitting clothing. For more excessive heat safety 
information, visit weather.gov/heat.

&&

$$

PAZ034-122300-
/O.EXA.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
Bedford-
Including the city of Bedford
333 AM EDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

* WHAT...Maximum heat index values around 100 expected.

* WHERE...Bedford County.

* WHEN...From noon today to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.

Young children and pets should never be left unattended in
vehicles under any circumstances. 

If you work or spend time outside, reschedule strenuous 
activities to early morning or evening. Know the signs and 
symptoms of heat exhaustion and heat stroke. Wear lightweight and 
loose fitting clothing. For more excessive heat safety 
information, visit weather.gov/heat.

&&

$$

PAZ012-018-019-025-037-041-042-045-122300-
/O.CON.KCTP.HT.Y.0006.210812T1600Z-210812T2300Z/
Northern Clinton-Northern Centre-Southern Centre-Blair-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-
Including the cities of Renovo, Philipsburg, State College, 
Altoona, Mansfield, Wellsboro, Trout Run, Laporte, and Lock Haven
333 AM EDT Thu Aug 12 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM EDT
THIS EVENING...

* WHAT...Maximum heat index values between 100 and 104 expected.

* WHERE...Northern Clinton, Tioga, Northern Centre, Southern 
  Centre, Blair, Sullivan, Southern Clinton and Northern 
  Lycoming Counties.

* WHEN...From noon today to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay out of the sun, and stay in an
air-conditioned room. Check up on relatives and neighbors, and
provide pets with adequate water and shelter from the sun.

Young children and pets should never be left unattended in
vehicles under any circumstances. 

If you work or spend time outside, reschedule strenuous 
activities to early morning or evening. Know the signs and 
symptoms of heat exhaustion and heat stroke. Wear lightweight and 
loose fitting clothing. For more excessive heat safety 
information, visit weather.gov/heat.

&&

$$
MRS/CJE
For more information from the National Weather Service visit
http://weather.gov/ctp

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this excessive heat warning went out at Aug 11, 1:40 AM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 11, 1:40 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service State College PA
140 AM EDT Wed Aug 11 2021

.SYNOPSIS...
Very warm to hot conditions will last through the end of this
week. The heat will peak Wednesday and Thursday afternoons
across central and southeastern parts of the area with
widespread highs in the low to mid 90s and heat indices
exceeding 100 degrees in spots both afternoons. The hot and
humid conditions will also fuel daily rounds of scattered
showers and thunderstorms. Expect relief from the heat to
arrive by the weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
H5 shortwave tracking through southeast Ontario late this
evening with a flat trough axis swinging through north central
PA. Still some isold shra/tsra roaming areas along and north of
I-80 and this will be the case until a few hours past midnight.

Elsewhere, gradual decrease in clouds taking place with areas
of fog expected in areas that rained. It will remain very muggy
thru the night with only isold/sct SHRA in the north for the
second half of the area.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
Wednesday is looking like a repeat of Tuesday for temps. With 5h
heights rather high (590+ dm) a very weak short wave slides
overhead during the afternoon and evening. PWs pool over 2
inches over our southeast, but it appears to be so warm that
convection may be limited to scattered coverage. Am concerned
that any convection that does develop would produce heavy
downpours over my southeast given the tropical PWs arriving, but
we'll deal with that tomorrow.

Heat Advy remains in effect for roughly the southern half of
the area heat indices reach as high as 101F.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Hottest day on tap Thursday with heat indices as high as ~105F
over parts of the Lower Susq River Valley. A long- wave trough
finally breaks down the ridge late in the week with Friday
perhaps turning out a couple of degs cooler, but still above 90
for most places south of I-80 and east of I-99. Models differ
with the timing of the sfc cold fropa in the Fri- Sat time
frame. The ECMWF deterministic run pushes it through with
numerous showers and tstms late in the day / early evening Fri,
while the slower GFS holds the cold fropa until the more stable
Fri overnight hours, with less convection.

Showers may linger across the south Saturday as the cold front
slows down through Maryland and Virginia. Otherwise, the weekend
looks pleasant - cooler and much less humid as high pressure
builds in from the north and west.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
06Z TAFS sent.

Still some storms between UNV and IPT as of 130 AM. Not quite
as strong as earlier.

Other factor overnight will be some lower CIGS across the
northern part of central PA.

For this afternoon, showers and storms will be possible again.

Earlier discussion below.

Several areas of convection across PA early this evening, mostly
cloudy over the southern half of central PA. Elsewhere, VFR is
predominant with hazy skies across the region. Convection will
wind down after sunset with VFR, but hazy conditions overnight
and first half of tomorrow. More afternoon convection possible
next few days as region in the middle of a very warm and humid
weather pattern.

Outlook...

Thu-Sat...Scattered PM tsra impacts possible.

Sun...Dry conditions with mainly VFR conditions.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from noon today to 7 PM EDT this evening for
PAZ028-036-046-049>053-056>059-063>066.
Heat Advisory from noon to 7 PM EDT Thursday for PAZ019-
025>028-036-045-046-049>053-056>059-063>066.

&&

SYNOPSIS...DeVoir/Steinbugl
NEAR TERM...DeVoir/Dangelo
SHORT TERM...DeVoir/Dangelo
LONG TERM...Lambert/DeVoir/Gartner
AVIATION...DeVoir/Martin
Hazardous weather outlook, Aug 10, 12:58 PM EDT, 14 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1258 PM EDT Tue Aug 10 2021

PAZ004>006-010>012-017-018-024-033>035-037-041-042-111700-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Cambria-Somerset-Bedford-Fulton-Tioga-
Northern Lycoming-Sullivan-
1258 PM EDT Tue Aug 10 2021

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Strong to severe thunderstorms with gusty winds are possible both
Wednesday and Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ028-036-046-049>053-056>059-063>066-111700-
Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
1258 PM EDT Tue Aug 10 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to severe thunderstorms with gusty winds are possible both
Wednesday and Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ019-025>027-045-111700-
Southern Centre-Blair-Huntingdon-Mifflin-Southern Clinton-
1258 PM EDT Tue Aug 10 2021

...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms with gusty winds are possible this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Heat Advisory.

Strong to severe thunderstorms with gusty winds are possible both
Wednesday and Thursday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Special weather statement, Aug 11, 12:18 AM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service State College PA
1218 AM EDT Wed Aug 11 2021

PAZ019-045-049-110445-
Southern Clinton PA-Union PA-Southern Centre PA-
1218 AM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of east central Centre,
central Union and southeastern Clinton Counties through 1245 AM
EDT...

At 1217 AM EDT, Doppler radar was tracking a strong thunderstorm over
Blanchard, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mifflinburg, Carroll, Lamar, Blanchard, Bald Eagle State Park, R.B.
Winter State Park, Mackeyville, Forest Hill, Sand Bridge State Park,
Howard, Beech Creek, Loganton and McCall Dam State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4104 7702 4089 7705 4102 7773 4104 7772
      4109 7763
TIME...MOT...LOC 0417Z 281DEG 39KT 4103 7758

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Martin

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:18 AM EDTSpecial Weather StatementCTPUnion27 min
Aug 11, 5:03 AM EDTSpecial Weather StatementCTPWarren27 min
Aug 11, 6:40 AM EDTSpecial Weather StatementCTPMcKean50 min
Aug 11, 2:11 PM EDTSpecial Weather StatementCTPCambria49 min
Aug 11, 2:32 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York58 min
Aug 11, 2:59 PM EDTSpecial Weather StatementCTPSomerset61 min
Aug 11, 3:02 PM EDTSpecial Weather StatementCTPBlair28 min
Aug 11, 3:13 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Huntingdon46 min
Aug 11, 3:28 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Mifflin62 min
Aug 11, 3:34 PM EDTSevere Thunderstorm WarningCTPMifflin41 min
Aug 11, 3:35 PM EDTSpecial Weather StatementCTPHuntingdon25 min
Aug 11, 3:49 PM EDTSpecial Weather StatementCTPJuniata26 min
Aug 11, 3:55 PM EDTSpecial Weather StatementCTPDauphin35 min
Aug 11, 4:07 PM EDTSpecial Weather StatementCTPYork38 min
Aug 11, 4:08 PM EDTSpecial Weather StatementCTPFranklin37 min
Aug 11, 4:13 PM EDTSpecial Weather StatementCTPJuniata, Perry, Snyder, Union32 min
Aug 11, 4:23 PM EDTSevere Thunderstorm WarningCTPCentre, Snyder, Union59 min
Aug 11, 4:37 PM EDTSevere Thunderstorm WarningCTPDauphin53 min
Aug 11, 4:42 PM EDTSpecial Weather StatementCTPYork33 min
Aug 11, 4:43 PM EDTSpecial Weather StatementCTPCumberland32 min
Aug 11, 4:47 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Northumberland, Perry, Snyder53 min
Aug 11, 4:52 PM EDTAreal Flood AdvisoryCTPDauphin2 hr
Aug 11, 4:54 PM EDTSpecial Weather StatementCTPLebanon36 min
Aug 11, 5:00 PM EDTFlash Flood Warning Considerable damage threatCTPCumberland, Dauphin, York85 min
Aug 11, 5:00 PM EDTSpecial Weather StatementCTPYork30 min
Aug 11, 5:08 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland52 min
Aug 11, 5:14 PM EDTSevere Thunderstorm WarningCTPLancaster46 min
Aug 11, 5:35 PM EDTSevere Thunderstorm WarningCTPColumbia, Northumberland48 min
Aug 11, 5:44 PM EDTAreal Flood AdvisoryCTPLancaster, Lebanon2 hr
Aug 11, 5:47 PM EDTSpecial Weather StatementCTPLancaster, York58 min
Aug 11, 5:54 PM EDTSevere Thunderstorm WarningCTPLancaster, York51 min
Aug 11, 5:58 PM EDTSevere Thunderstorm WarningCTPLancaster47 min
Aug 11, 6:25 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, York95 min
Aug 11, 7:14 PM EDTSpecial Weather StatementCTPWarren31 min

Nearby

Excessive Heat Warnings in Pennsylvania, 2021Every excessive heat warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.